Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Feb 15, 2021, 8:34 PM EST for Clarendon County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2021, 8:34 PM EST (01:34 UTC)
- Expired
- Feb 15, 2021, 9:15 PM EST
- In force
- 41 min
- Issued by
- NWS Columbia, SC
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 92 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 717 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
664
WWUS82 KCAE 160134
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
834 PM EST Mon Feb 15 2021
SCZ031-036-038-160215-
Orangeburg SC-Clarendon SC-Sumter SC-
834 PM EST Mon Feb 15 2021
...Strong Thunderstorms Will Impact Portions of east central
Orangeburg...Clarendon and south central Sumter Counties Until 915 PM
EST....
At 833 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southeast of Santee State Park, or 18
miles southwest of Manning, moving north at 45 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Manning, Summerton, Alcolu, Santee Cooper Regional Airport, Santee,
Eutawville, Paxville, Vance, St. Paul, Rocks Pond Campground and
Marina, Foreston, Eautaw Springs, Indian Bluff Recreation Park, Davis
Station, Blounts Landing and Mill Creek Marina and Campground.
This includes Interstate 95 between mile markers 92 and 123.
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3345 8022 3330 8025 3340 8053 3371 8041
3372 8039 3377 8039 3378 8032 3372 7998
TIME...MOT...LOC 0133Z 197DEG 40KT 3346 8038
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Feb 15, 6:52 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 15, 6:52 PM EST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Columbia SC 652 PM EST Mon Feb 15 2021 .SYNOPSIS... Wedge conditions will remain in place through this afternoon then give way as another low pressure system and cold front cross the region tonight. Drier air will be over the region Tuesday and Wednesday with rain returning Wednesday night through Friday morning. High pressure and drier air are expected for next weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Cold front continues marching across AL and western GA with a line of showers and thunderstorms ahead of the front in eastern GA. Just south of the forecast area is a warm front which is struggling to move northward as the wedge remains in place across the Midlands. Satellite and radar imagery show showers approaching the CSRA and western Midlands with a few thunderstorms embedded along the line. Most of the thunder is currently over southern GA into northern FL however as the warm front creeps northward expect the thunder to as well. Concern centers on how far the warm front will move northward before the convective cells reach the area as the low level stability from the wedge limit convective potential. As such agree with the current SPC outlook with greatest potential for severe cells in mainly along and south of I-20 where the best instability will be. Main severe threats will be gusty winds and hail. Showers and thunderstorms will move east of the forecast area around midnight with showers diminishing through the early morning hours. With the warm front over the area aloft expect temperatures to rise slowly over the next several hours before beginning to fall during the early morning and sunrise hours as the cold front pushes to the coast and cold air advection begins over the area. Overnight lows will range from the mid 40s in the west to the mid 50s in the east. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Fronts will be pushing off to the east of the region early Tuesday morning. The day may start off a little cloudy, but as the morning progresses, drier air moving in will finally cause the clouds to begin breaking up, and the sun to actually appear once again in the sky. Winds behind the front remain breezy through the afternoon, but will still be below any lake wind criteria. Although the sun will appear, temperatures will be below normal due to cold advection behind the front, although considering how cold we've been due to the wedge pattern the past several days, even highs in the 50s will be a welcome change on Tuesday. Tuesday night, with light winds, weak cold advection, and scattered clouds, it will not be an ideal radiational cooling night, although overnight lows will still be rather chilly. Readings in the upper 30s to lower 30s will be common. Wednesday will also start off dry. However as the day progresses, moisture will begin working its way back into the region as an upper trough deepens over the central portions of the country. This will cause southwesterly winds aloft to increase through the day, drawing moisture northward. The majority of the cwa will remain dry through the afternoon, but can not rule out some scattered showers entering the southern Midlands and CSRA late in the afternoon hours. Temperatures remaining below normal during the day Wednesday. Wednesday night, showers will be overspreading the majority of the forecast area from the south, and expecting categorical pops after Midnight just about everywhere. With the cloud cover and expected rain, Low temperatures will moderate from what we have been seeing. With surface winds turning northeasterly, can not rule out a weak wedge forming or moving in from the north overnight. Low temperature readings in the lower 40s north to the upper 40s south. && .LONG TERM /THURSDAY THROUGH MONDAY/... Thursday should see the wedge remaining more in the upstate of SC, with it attempting to break down across the central portions of the forecast area. Surface low is forecast to move out of the lower Mississippi Valley region, then move northeastwards along a surface front. This low should move across eastern Ga/Central SC late Thursday evening before moving up the coast by Friday morning. Expecting another round of showers, and even some thunderstorms ahead of the low. Instability over the region may be dependent upon where the wedge resides, and how strong the warm sector becomes ahead of the low. For now the severe threat appears minimal over our forecast area, although it can not be completely ruled out for Thursday afternoon/evening. Rainfall rates with the activity Thursday may be moderate to high, which will cause additional issues on area rivers into the weekend. Cold front behind the low moves east of the area by Friday morning, bringing an end to the rain, and ushering in dry but cool conditions into the weekend. Good news is that instead of a cool, cloudy, dreary weather, this upcoming weekend appears to be a cool and mostly sunny endeavor, which will be a nice change of pace. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... LIFR/IFR CIGs and VSBY restrictions continue through this evening. Low pressure with an associated frontal system is attempting to lift NE out of GA, with strong southerly moist flow riding up across the shallow cold air dome associated with the cold air damming wedge draped across the region. Widespread LIFR is occurring as a result as of 00Z. As the surface low moves through the region, a trailing cold front will lead to heavier rain and isolated thunder through at least 05-06Z. Expect gradual improvement behind the cold front but leaned towards more pessimistic guidance with low level moisture remaining in place. Winds will shift from NE to SE tonight ahead of the front. As a 40-45kt low level jet forms ahead of the front, LLWS criteria is expected through 05-06Z with winds remaining fairly light at the surface (outside of thunderstorms) and will be around 40kts at 020 AGL. Behind the front expect breezy westerly winds increasing into the day tomorrow with gusts between 15 to 20kts. EXTENDED AVIATION OUTLOOK...Rain and associated restrictions returns Wednesday night into Friday drying out over the weekend. && .HYDROLOGY... Rainfall over the past few days combined with expected rainfall through tonight has resulted in rising river levels and a couple rivers going into flood. Additional rises are expected through the middle of the week with stages leveling off later in the week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Feb 15, 4:07 AM EST, 16 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 407 AM EST Mon Feb 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 160915- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 407 AM EST Mon Feb 15 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a possibility of isolated strong to severe storms on Thursday afternoon and evening as a low pressure system and cold front cross the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 15, 7:02 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Columbia SC
702 PM EST Mon Feb 15 2021
GAZ040-063-064-SCZ018-160030-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-
702 PM EST Mon Feb 15 2021
...Strong Thunderstorms Will Impact Portions of northwestern
McDuffie...Lincoln...western Columbia and northwestern McCormick
Counties Until 730 PM EST....
At 700 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Lincolnton, or 11 miles northeast of
Washington, moving northeast at 80 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Thomson, Lincolnton, Elijah Clark State Park, Thomson-McDuffie County
Airport, Wrightsboro, Lake Strom Thurmond, Bobby Brown State Park,
Bordeaux, Broad River Campground, Sweetwater Park, Thomson Fire
Department, McDuffie Regional Medical Center, Curry Hill, Chennault,
New Hope, Long Cane Creek Picnic Area, Hickory Knob State Resort
Park, Loce, Gill's Point and Hester's Ferry Campground.
This includes Interstate 20 in Georgia between mile markers 166 and
174.
LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
3365 8249 3382 8259 3386 8257 3386 8261
3398 8265 3398 8261 3396 8257 3402 8259
3407 8253 3408 8248 3406 8245 3406 8233
3400 8231 3345 8247 3348 8260 3360 8265
TIME...MOT...LOC 0000Z 203DEG 68KT 3383 8257Special weather statement, Feb 15, 8:34 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
834 PM EST Mon Feb 15 2021
SCZ031-036-038-160215-
Orangeburg SC-Clarendon SC-Sumter SC-
834 PM EST Mon Feb 15 2021
...Strong Thunderstorms Will Impact Portions of east central
Orangeburg...Clarendon and south central Sumter Counties Until 915 PM
EST....
At 833 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southeast of Santee State Park, or 18
miles southwest of Manning, moving north at 45 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Manning, Summerton, Alcolu, Santee Cooper Regional Airport, Santee,
Eutawville, Paxville, Vance, St. Paul, Rocks Pond Campground and
Marina, Foreston, Eautaw Springs, Indian Bluff Recreation Park, Davis
Station, Blounts Landing and Mill Creek Marina and Campground.
This includes Interstate 95 between mile markers 92 and 123.
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3345 8022 3330 8025 3340 8053 3371 8041
3372 8039 3377 8039 3378 8032 3372 7998
TIME...MOT...LOC 0133Z 197DEG 40KT 3346 8038The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:40 PM EST | Areal Flood Advisory | CAE | Lexington, Richland | 110 min |
| Feb 16, 10:31 AM EST | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 9 days |
| Feb 15, 7:02 PM EST | Special Weather Statement | CAE | Lincoln, McDuffie | 28 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.